Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Mar 18, 2014, 3:49 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 18, 2014, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2014, 3:49 AM CDT (08:49 UTC)
- In effect from
- Mar 18, 2014, 12:00 PM CDT
- Expired
- Mar 18, 2014, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2985 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS84 KCRP 180849 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 349 AM CDT TUE MAR 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS TODAY WILL OCCUR OVER THE SOUTHERN COASTAL BEND... .INCREASING SOUTHERLY WINDS TODAY WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 30 AND 40 PERCENT RESULTING IN CRITICAL FIRE WEATHER THREAT OVER INLAND LOCATIONS OF THE SOUTHERN COASTAL BEND. CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AND EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITY VALUES INCREASE. TXZ242>244-182100- /O.NEW.KCRP.FW.W.0005.140318T1700Z-140318T2300Z/ KLEBERG-NUECES-SAN PATRICIO- 349 AM CDT TUE MAR 18 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE SOUTHERN COASTAL BEND... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * AFFECTED AREA...KLEBERG...NUECES...SAN PATRICIO. * TIMING...BETWEEN NOON AND 6 PM CDT THIS EVENING. * WIND...SOUTHERLY WINDS 20 TO 25 MPH WITH HIGHER GUSTS AT TIMES. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 30 AND 40 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
2 follow-up statements
881 WWUS84 KCRP 182022 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 322 PM CDT TUE MAR 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN COASTAL BEND THROUGH THE LATE AFTERNOON... .STRONG SOUTHERLY WINDS TODAY WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 30 AND 40 PERCENT RESULTING IN A CRITICAL FIRE WEATHER THREAT OVER INLAND LOCATIONS OF THE SOUTHERN COASTAL BEND. CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AND EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITY VALUES INCREASE. TXZ242>244-182300- /O.CON.KCRP.FW.W.0005.000000T0000Z-140318T2300Z/ KLEBERG-NUECES-SAN PATRICIO- 322 PM CDT TUE MAR 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE SOUTHERN COASTAL BEND... * AFFECTED AREA...KLEBERG...NUECES...SAN PATRICIO. * TIMING...THROUGH 6 PM CDT THIS EVENING. * WIND...SOUTHERLY WINDS 20 TO 25 MPH WITH HIGHER GUSTS AT TIMES. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 30 AND 40 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
453 WWUS84 KCRP 182246 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 PM CDT TUE MAR 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN COASTAL BEND HAVE DIMINISHED... .WINDS HAVE FALLEN BELOW ADVISORY CRITERIA OVER THE INLAND PORTIONS OF THE SOUTHERN COASTAL BEND. ALONG THE COAST...SUSTAINED WINDS AND WIND GUSTS REMAIN STRONG...BUT RELATIVE HUMIDITY VALUES HAVE INCREASED TO A LEVEL WHERE CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER PRESENT. TXZ242>244-182345- /O.EXP.KCRP.FW.W.0005.000000T0000Z-140318T2300Z/ KLEBERG-NUECES-SAN PATRICIO- 545 PM CDT TUE MAR 18 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR THE SOUTHERN COASTAL BEND... WINDS HAVE FALLEN BELOW ADVISORY CRITERIA OVER THE INLAND PORTIONS OF THE SOUTHERN COASTAL BEND. RELATIVE HUMIDITY HAS RISEN ABOVE ADVISORY CRITERIA ALONG THE COAST. $$ 90
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 10:46 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 17, 10:46 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1046 PM CDT MON MAR 17 2014 .DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS. && .AVIATION...UPPER LEVEL DISTURBANCE MOVING THROUGH THE CENTRAL ROCKIES AT THIS TIME WILL LEAD TO DEEPENING LOW PRESSURE OVER THE CENTRAL HIGH PLAINS TONIGHT. SOUTHERLY LOW LEVEL FLOW WILL INCREASE OVER SOUTH TEXAS LATER TONIGHT INTO TUESDAY IN RESPONSE THIS AREA OF LOW PRESSURE. THE SOUTHERLY LOW LEVEL FLOW WILL INCREASE TO 40 KNOTS ALONG THE RIO GRANDE LATER TONIGHT. THE JET IS EXPECTED TO EXPAND TO THE EAST...SO ADDED A MENTION OF LOW LEVEL WIND SHEAR IN ALI TAF ALONG WITH LRD. BY 15Z TUESDAY...STRONGER WINDS WILL REACH THE SURFACE WITH GUSTS NEAR 30 KNOTS POSSIBLE FOR THE COASTAL PLAINS. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. LATEST NAM MODEL DEPICTS THE POSSIBILITY OF FOG OVER THE INLAND COASTAL PLAINS BY 12Z TUE BUT DOUBTFUL THAT THE BOUNDARY LAYER WILL BECOME AS MOIST AS SHOWN BY THE NAM. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 47 86 61 75 57 / 0 0 0 10 10 VICTORIA 43 82 56 74 52 / 0 0 0 10 10 LAREDO 50 91 59 79 59 / 0 0 0 10 10 ALICE 44 87 58 77 56 / 0 0 0 10 10 ROCKPORT 54 78 60 73 58 / 0 0 0 10 10 COTULLA 42 89 54 73 53 / 0 0 0 10 10 KINGSVILLE 46 87 57 78 56 / 0 0 0 10 10 NAVY CORPUS 54 79 62 73 59 / 0 0 0 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...AVIATION
Hazardous weather outlook, Mar 17, 1:58 PM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 158 PM CDT MON MAR 17 2014 TXZ229>234-239>247-181100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 158 PM CDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED FIRE DANGER WILL OCCUR ACROSS SOUTHERN PORTIONS OF THE COASTAL BEND AND EASTERN BRUSH COUNTRY ON TUESDAY. CONDITIONS COULD BECOME CRITICAL FOR A FEW HOURS OVER THE INLAND PORTIONS OF THE SOUTHERN COASTAL COUNTIES DURING THE AFTERNOON. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 158 PM CDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:39 AM CDT | Small Craft Advisory | CRP | 17 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.